Oklahoma, 2006

Tornado and Hail in Oklahoma, April 1 to 2, 2006

April 1 to 2, 2006 · NWS TSA · 21 events in 13 counties and zones

12 thunderstorm wind, 8 hail, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
7
Property damage
$757,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 1, 3:43 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Apr 1, 3:43 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
343 PM CST SAT APR 1 2006

.DISCUSSION...
AT 21Z THE SURFACE WARM FRONT WAS LIFTING NORTH ACROSS EXTREME
NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.  THE 18Z NORMAN AND
FORT WORTH SOUNDINGS SHOW THE WARM SECTOR IS CAPPED.  HOWEVER A
DECENT ISENTROPIC LIFT REGIME IS ESTABLISHED ON THE 300 DEGREE KELVIN
SURFACE THAT IS RESULTING IN SCATTERED STORMS ACROSS SOUTHEAST
OKLAHOMA AT THIS TIME.  THE FOCUS OF THE LIFT WILL BE JUST SOUTHEAST
OF THE TULSA FORECAST BUT WILL WE WILL CARRY SCATTERED SHOWERS AND STORMS
FOR THE EARLY EVENING FROM THE HUGO AREA TOWARD FORT SMITH AND
OZARK.  THERE IS A LIMITED SEVERE RISK WITH THE STORMS...WITH BETTER
SEVERE CHANCES IN THE STRONGEST LIFT JUST OUTSIDE OUR AREA.
THIS ACTIVITY WILL SHIFT EAST BY MID TO LATE EVENING AND THE
NEXT PRECIP CHANCES WILL BE TIED TO THE NOW DEVELOPING STORMS TO THE
WEST.

THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS NORTHEAST OKLAHOMA AFTER
MIDNIGHT.  THE STORMS WILL BE PAST THEIR PEAK...BUT A WIND AND
HAIL THREAT WILL REMAIN WITH THE STRONGER STORMS.  WE WILL CARRY
SOME STORM CHANCES FURTHER SOUTH IN THE REST OF THE AREA FOR LATE
TONIGHT AND THE NAM DOES SHOW A PRECIP SIGNAL FURTHER SOUTH INTO
MUCH OF OUR AREA.

THE DRY PUNCH IS EXPECTED TO SURGE ACROSS THE SOUTHERN PLAINS TOMORROW
AS THE SYNOPTIC SCALE SURFACE LOW TRACKS OUT OF WESTERN KANSAS INTO
SOUTHEAST IOWA SUNDAY EVENING.  HOWEVER AS THE LOW LIFTS OUT...THE
PUSH ON THE DRY LINE WILL WEAKEN AND THE DRY LINE WILL LIKELY NOT
MAKE AS MUCH PROGRESS AS SHOWN BY THE NAM AND GFS.  IF THE NAM AND
GFS WORK OUT THERE COULD BE NO THUNDER IN THE FORECAST AREA TOMORROW
AFTERNOON OR EVENING.  AT THIS TIME HOWEVER WE EXPECT THE SLOWER
DRY LINE TO LEAD TO SCATTERED THUNDERSTORMS DEVELOPING IN EXTREME
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.  INSTABILITY AND DEEP-LAYER
WIND PROFILES WILL SUPPORT SUPERCELL STORMS.

OF EQUAL OR GREATER CONCERN IS THE FIRE POTENTIAL FOR SUNDAY AFTERNOON
AND EVENING BEHIND THE DRY LINE.  WE WILL GO WITH A RED FLAG WARNING
FOR ALL BUT WEST-CENTRAL ARKANSAS AND PLACE THAT AREA UNDER A FIRE
WEATHER WATCH.  WHILE WINDS WILL TEND TO WEAKEN LATE IN THE DAY
AS THE SURFACE LOW EXITS THE PLAINS...THE RELATIVE HUMIDITY WILL
DROP BELOW WHAT THE CURRENT MODEL GUIDANCE HAS AND BECOME VERY
LOW.  THE VEGETATION IS GREENING IN THE AREA...BUT IT IS IN A MIXED
STATE AT THIS TIME AND STILL SUPPORTIVE OF ENHANCED FIRE POTENTIAL.

THE NEXT SIGNIFICANT SYSTEM TO AFFECT THE AREA WILL BEGIN TO EXERT ITS
INFLUENCE AT MID TO LATE NEXT WEEK.  THE SLOW ECMWF IS PREFERRED AT THIS
TIME OVER THE GFS AND THE FORECAST GRIDS ARE MODELED TOWARD THE
ECMWF.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  85  50  70 /  60  20  10  10
FSM   63  82  53  73 /  30  50  30  10
MLC   66  85  50  73 /  30  20  10  10
BVO   63  84  48  69 /  60  20  10  10
FYV   62  79  43  67 /  40  50  30  10
BYV   61  78  46  66 /  40  60  50  10
MKO   64  85  49  71 /  40  40  10  10
MIO   63  83  45  67 /  60  50  10  10
F10   65  85  49  70 /  40  20  10  10
HHW   66  83  54  76 /  30  50  30  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON SUNDAY TO 9 PM SUNDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...RED FLAG WARNING FROM NOON SUNDAY TO 9 PM SUNDAY FOR ARZ001-
     ARZ010.

     FIRE WEATHER WATCH FROM NOON SUNDAY TO 9 PM SUNDAY FOR ARZ002-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM FORECASTER ID= 17
LONG TERM FORECASTER ID= 8
Hazardous weather outlook, Apr 1, 1:02 PM CST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
102 PM CST SAT APR 1 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1248 PM CST SAT APR 1 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHWEST OF INTERSTATE 44.
	ONSET...WITHIN A COUPLE HOURS OF EITHER SIDE OF MIDNIGHT.

       AREA AT GREATEST RISK...OSAGE COUNTY.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHWEST OF INTERSTATE 44.
	ONSET...LATE EVENING.

	AREA AT GREATEST RISK...OSAGE AND PAWNEE COUNTIES.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO DEVELOP WELL TO OUR WEST
LATE THIS AFTERNOON...ALONG A DRYLINE FROM SOUTHWEST
KANSAS INTO THE TEXAS PANHANDLE. THIS ACTIVITY WILL LIFT
NORTHEAST THIS EVENING...POSSIBLY AFFECTING PART OF NORTHEAST
OKLAHOMA TOWARD MIDNIGHT. WHILE AN ISOLATED TORNADO CAN NOT
BE RULED OUT...LARGE HAIL AND THE POSSIBILITY OF DAMAGING
WINDS WILL BE THE MAIN SEVERE WEATHER THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE DRYLINE WILL PUSH INTO THE AREA ON SUNDAY AFTERNOON. REDEVELOPMENT
OF THUNDERSTORMS IS POSSIBLE BY AFTERNOON...ESPECIALLY ACROSS FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A FEW SEVERE THUNDERSTORMS
WILL BE POSSIBLE. THE FIRE DANGER WILL BECOME VERY HIGH OVER EASTERN
OKLAHOMA WEST OF HIGHWAY 69 SUNDAY AFTERNOON...AS TEMPERATURES WARM
INTO THE LOWER 80S AND RELATIVE HUMIDITIES DROP TO AROUND 25
PERCENT. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY AFTERNOON
FOR PARTS OF EASTERN OKLAHOMA.

THUNDERSTORM CHANCES RETURN TO THE AREA BY MID-WEEK AS THE SURFACE
HIGH SHIFTS EAST AND LOW-LEVEL MOISTURE SURGES NORTH. THE SEVERE
WEATHER POTENTIAL WILL INCREASE BY THURSDAY...AS DRYLINE STORMS FORM
TO OUR WEST AND MOVE EAST DURING THE DAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY PLANNERS SHOULD MONITOR THE LATEST FORECASTS CONCERNING
THE POTENTIAL OF SEVERE WEATHER THE REMAINDER OF THE WEEKEND AND
AGAIN BY MID-WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 1, 11:27 AM CST, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1127 AM CST SAT APR 1 2006

ARZ001-OKZ063-011800-
BENTON AR-DELAWARE OK-
1127 AM CST SAT APR 1 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL NOON CST
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     BENTON

IN NORTHEAST OKLAHOMA
     DELAWARE

AT 1127 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13
MILES SOUTHWEST OF JAY...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...JAY...SULPHUR SPRINGS
AND MAYSVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 1, 12:08 PM CST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1208 PM CST SAT APR 1 2006

OKZ057-011845-
CRAIG OK-
1208 PM CST SAT APR 1 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 PM CST
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CRAIG

AT 1208 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES WEST OF VINITA...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...VINITA AND BLUEJACKET.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 1, 4:22 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
422 PM CST SAT APR 1 2006

ARZ020-029-012315-
FRANKLIN AR-SEBASTIAN AR-
422 PM CST SAT APR 1 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CST
FOR THE FOLLOWING COUNTIES:

IN WEST CENTRAL ARKANSAS
     FRANKLIN AND SEBASTIAN

AT 422 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES SOUTH OF PATTERSON TO 21 MILES SOUTHEAST
OF LIBERTY...MOVING NORTH AT 25 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH ACROSS
SEBASTIAN AND SOUTHERN FRANKLIN COUNTIES THROUGH 515 PM. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 1, 4:34 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CST SAT APR 1 2006

OKZ076-012300-
LE FLORE OK-
434 PM CST SAT APR 1 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CST
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     NORTHERN LE FLORE

AT 434 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SHADY POINT...MOVING NORTH AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...POTEAU...SHADY POINT...PANAMA...
SPIRO...SCULLYVILLE...BRADEN...COWLINGTON AND ARKOMA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 1, 5:18 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
518 PM CST SAT APR 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             MULDROW                 35.41N 94.60W
04/01/2006  E0.75 INCH       SEQUOYAH           OK   AMATEUR RADIO

&&

SFP

The radar

The Western Arkansas radar (KSRX), 26 km away, was scanning. The volume nearest the first event began at 23:19 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 8 hail, 1 tornado. Local standard time, as filed.

Hail, Sequoyah

When
April 1, 5:18 PM CST
Where
Sequoyah County, Muldrow
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.417, -94.600

Hail, Sequoyah

When
April 1, 5:25 PM CST
Where
Sequoyah County, 5 mi NE of Muldrow
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.467, -94.533

Hail, Adair

When
April 1, 5:49 PM CST
Where
Adair County, 11 mi SE of Stilwell
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.700, -94.500

Thunderstorm Wind, Pawnee

When
April 1, 10:32 PM CST
Where
Pawnee County, 3 mi SW of Cleveland
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.283, -96.500

Thunderstorm winds estimated at 70 miles an hour blew down several trees.

Hail, Osage

When
April 1, 10:38 PM CST
Where
Osage County, Hominy
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.417, -96.400

Thunderstorm Wind, Osage

When
April 1, 10:38 PM CST
Where
Osage County, Hominy
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.417, -96.400

Thunderstorm winds estimated at 70 miles an hour blew down trees.

Thunderstorm Wind, Osage

When
April 1, 10:50 PM CST
Where
Osage County, 2 mi S of Wynona
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.517, -96.333

The mesonet site near Wynona measured a 58 mile an hour wind gust.

Hail, Washington

When
April 1, 11:12 PM CST
Where
Washington County, 3 mi W of Ramona
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.533, -95.967

Tornado, Tulsa

When
April 1, 11:16 PM CST
Where
Tulsa County, 1 mi SW of (Tul)tulsa Intl Arpt
Rating
F1
Path length
0.4 mi
Path width
80 yd
Injuries
7 direct, 0 indirect
Property damage
$250,000
Reported by
NWS STORM SURVEY
Coordinates
36.183, -95.900

A tornado developed along the leading edge of a line of thunderstorms. The tornado severely damaged a hotel near the airport injuring seven people, damaged covered parking at the airport, snapped trees, and turned over a sports utility vehicle at the airport. Seventy-five other cars were also damaged by the tornado.

Thunderstorm Wind, Tulsa

When
April 1, 11:17 PM CST
Where
Tulsa County, (Tul)tulsa Intl Arpt
Measured
70 kt (81 mph) estimated gust
Property damage
$500,000
Reported by
GOVT OFFICIAL
Coordinates
36.200, -95.883

Strong thunderstorm wind damaged four airplanes at Tulsa International Airport and broke out car windows.

Thunderstorm Wind, Washington

When
April 1, 11:24 PM CST
Where
Washington County, 3 mi E of Vera
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
36.450, -95.833

Thunderstorm winds estimated at 70 miles an hour destroyed a barn and blew an awning off a home.

Thunderstorm Wind, Wagoner

When
April 1, 11:31 PM CST
Where
Wagoner County, Coweta
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
35.950, -95.650

Thunderstorm winds estimated at 60 miles an hour blew down a power pole.

Thunderstorm Wind, Rogers

When
April 1, 11:42 PM CST
Where
Rogers County, Foyil
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
36.433, -95.517

Thunderstorm winds estimated at 70 miles an hour blew down numerous trees and power lines.

Thunderstorm Wind, Nowata

When
April 1, 11:42 PM CST
Where
Nowata County, 3 mi S of Delaware
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.733, -95.633

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Hail, Mayes

When
April 1, 11:55 PM CST
Where
Mayes County, Pryor
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.300, -95.317

Thunderstorm Wind, Mayes

When
April 2, 12:02 AM CST
Where
Mayes County, Locust Grove
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.200, -95.167

Thunderstorm Wind, Craig

When
April 2, 12:09 AM CST
Where
Craig County, Vinita
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.650, -95.150

Thunderstorm winds estimated at 60 miles an hour blew down numerous large tree limbs.

Thunderstorm Wind, Adair

When
April 2, 12:25 AM CST
Where
Adair County, 1 mi W of Christie
Measured
61 kt (70 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
35.950, -94.717

Thunderstorm winds estimated at 70 miles an hour blew down a large tree.

Thunderstorm Wind, Delaware

When
April 2, 12:30 AM CST
Where
Delaware County, Kansas
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.200, -94.800

Thunderstorm winds estimated at 70 miles an hour blew down a large tree.

Hail, Adair

When
April 2, 12:45 AM CST
Where
Adair County, 2 mi N of Watts
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.150, -94.567

Hail, Ottawa

When
April 2, 12:48 AM CST
Where
Ottawa County, 3 mi S of Peoria
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.867, -94.667

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyThe tornado archive for Oklahoma, 2006Warnings in Oklahoma, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507530, 5507531, 5507532, 5507536, 5507533, 5507627, 5507537, 5507535, 5507625, 5507626, 5507615, 5507616, 5507617, 5507618, 5507619, 5507620, 5507621, 5507534, 5507622, 5507623, 5507624.